A 30-year-old male asked:
Disclaimer

is it ok to stop taking 0.75 mg of ativan (lorazepam) everyday or will i have a seizure? itwas given for anxiety i take dilantin for seizure level in 3.1for years

3 doctor answers
Dr. Odell Still
29 years experience Family Medicine
Don't stop abruptly: Ativan (lorazepam) can cause seizures if withdrawn too quickly, but a slow reduction - say, 0.25mg a day every week - depending on how long you've been taking it . If your doctor monitors the Dilantin levels, it may control the seizures without any problems. Sometimes, however, additional meds are needed.
Answered on Jun 25, 2014
5
5 thanks
Dr. Ricardo Fontillas
36 years experience Child Psychiatry
Ask your PCP: Taper slowly, you should have no problems, your being covered by dilantin.
Answered on Aug 30, 2012
3
3 thanks
Dr. William Holmes
33 years experience Child Psychiatry
Taper Gradually: You will want to set up a schedule to decrease the Ativan (lorazepam) very gradually in order to eventually stop it. There would be a risk of having seizures if you suddenly stop ativan, (lorazepam) especially given you apparent history of seizures. If you desire to stop the ativan, (lorazepam) you will want to do it under medical supervision.
Answered on Sep 28, 2016
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 34-year-old female asked:
Dr. Lynne Weixel
35 years experience Clinical Psychology
You're wise to ask!: It's good to get off Ativan (lorazepam) - your Dr should help you do it safely, but if you need to do it alone, do taper over the next few weeks and w ... Read More
1
1 thank
A 44-year-old member asked:
Dr. Basem Shlewiet
26 years experience Psychiatry
Only if: Only if you take them for a long time and with large quantities then you could become dependent on them. If you are dependent and stop the medication ... Read More
2
2 thanks
A male asked:
Dr. Diane Minich
36 years experience Family Medicine
YES: Seizures and other withdrawal side effects happen when you are on a high dose and suddenly stop taking it. Ativan (lorazepam) 0.25 is such a minimal ... Read More
1
1 thank
A 30-year-old male asked:
Dr. Kevin Passer
34 years experience Child Psychiatry
Yes: Although, there could be other things causing you to be lightheaded. I would discuss the situation with your prescribing physician. It could be your D ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month